Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 3, 2014, 3:08 PM EDT for Chattahoochee County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2014, 3:08 PM EDT (19:08 UTC)
- Expired
- Sep 3, 2014, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County Chattahoochee County, GA
The radar
The Maxwell AFB radar (KMXX), 86 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036
WWUS82 KFFC 031908
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT WED SEP 3 2014
GAZ089>091-031945-
308 PM EDT WED SEP 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 345 PM EDT...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SAND HILL TO ZELLOBEE...MOVING WEST AT 5
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES THROUGH 345 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ZELLOBEE...
EELBECK/WEST FORT BENNING...VISTA TERRACE...NORTH FORT BENNING...
EDGEWOOD...HIGHLAND PARK...CHRISTOPHER...JAMESTOWN/SOUTH FORT
BENNING...MANTA...CUSSETA...AVONDALE...SAINT MARYS HILLS...BENNING
PARK...BENNING HILLS AND CARTER ACRES. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3236 8499 3241 8499 3242 8497 3246 8501
3249 8500 3250 8479 3248 8460 3224 8460
3224 8478 3225 8491 3227 8491 3232 8501
3235 8501
TIME...MOT...LOC 1908Z 102DEG 5KT 3239 8486 3236 8473
3231 8464
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 3, 1:57 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 3, 1:57 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 157 PM EDT WED SEP 3 2014 .PREV DISCUSSION... UPDATE... /ISSUED 1150 AM EDT WED SEP 3 2014/ ONE OF THE MAIN CONCERNS FOR THIS AFTERNOON AND TONIGHT IS THE POTENTIAL FOR FLASH FLOODING IN NORTH GEORGIA. MUCH OF THE UPDATE THIS MORNING FOCUSES ON THIS POSSIBILITY. LAST NIGHT...THERE WAS LOCALIZED FLASH FLOODING IN PORTIONS OF NORTH GEORGIA WITH AREAS RECEIVING FIVE INCH OR MORE. THE DALTON AREA HAD THE MOST SIGNIFICANT FLOOD DAMAGE WITH SEVERAL STRUCTURES IMPACTED. WITH THE DEEP SOUTHERLY FLOW PUMPING MOISTURE ACROSS NORTH GEORGIA AHEAD OF A WEAK DISTURBANCE...COMBINED WITH ENHANCEMENT DUE TO OROGRAPHIC LIFT IN THE MOUNTAINS...PW VALUES NEARING 2 INCHES BY THIS EVENING AND WET ANTECEDENT CONDITIONS ACROSS PORTIONS OF NORTH GEORGIA...THE CONCERN FOR FLASH FLOODING ACROSS NORTH GEORGIA WILL INCREASE THIS AFTERNOON AND TONIGHT. IN ADDITION...WPC HAS HIGHLIGHTED MUCH OF NORTH GEORGIA IN A SLIGHT RISK FOR EXCESSIVE RAINFALL. GIVEN THESE VARIABLES...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR NORTH GEORGIA. THE WATCH COVERS AN AREA FROM ATLANTA TO JUST NORTH OF ATHENS AND NORTHWARD TO THE STATE LINE. EVEN WITH THE WATCH THOUGH...FLOODING ISNT EXPECTED TO BE WIDESPREAD ACROSS ALL OF NORTH GEORGIA. IT SHOULD BE FOCUSED IN AREAS THAT RECEIVE THE SLOW MOVING STORMS WITH ALREADY WET CONDITIONS. CANNOT PINPOINT THESE AREAS THOUGH SO GIVEN ALL THE VARIABLES POINTING TO POTENTIAL FOR FLASH FLOODING...INCLUDED ALL OF NORTH GEORGIA. OTHERWISE...CHANGES TO THE FORECAST WERE BASICALLY LIMITED TO NEAR TERM HOURLY TRENDS AS HIGH POPS ARE ALREADY IN THE FORECAST FOR THIS AFTERNOON. 11 .INCREASING CHANCE FOR ISOLATED FLASH FLOODING THIS AFTERNOON INTO EVENING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA... UPDATE... HAVE UPDATED AFTERNOON AND EVENING POPS AND WEATHER TO EXTEND LIKELY SHOWER/STORM CHANCES AND RAISE QPF BASED ON RECENT GUIDANCE AND HPC NOW INCLUDING IN EXCESSIVE RAINFALL POTENTIAL. ADDED HVY RAINFALL WORDING TO GRIDS AND INCLUDED HYDROLOGY SECTION BELOW WITH MORE DETAILS. PREVIOUS DISCUSSION FOLLOWS... BAKER SHORT TERM /TODAY THROUGH THURSDAY/... /ISSUED 430 AM EDT WED SEP 3 2014/ PERSISTENT CONVECTION ALONG SHORTWAVE ENERGY IN FAR NORTH GA ALONG WITH SOME POSSIBLE OROGRAPHIC ENHANCEMENT HAS RESULTED IN SIGNIFICANT RAINFALL TOTALS OF NEAR 3-5 INCHES IN SOME LOCATIONS EARLY THIS MORNING AND FLOODING CONCERNS. ANOTHER SET OF STORMY DAYS ON TAP THROUGH SHORT TERM WITH DIURNAL ROUNDS OF CONVECTION EXPECTED AS DEEP GULF/ATLANTIC MOISTURE STAYS ENTRENCHED ACROSS THE REGION DESPITE SOME RIDGING ALOFT. A BIT HIGHER CHANCE FOR SHOWERS AND STORMS TODAY AS A LOBE OF PVA SLOWLY PUSHES EASTWARD ACROSS WESTERN AND NORTHERN PORTIONS OF THE CWA. HAVE INCREASED TO LIKELY POPS BECAUSE OF THIS AND HIGH CHANCE ELSEWHERE DUE TO THE LINGERING LEE TROUGH IN THE CENTRAL PORTION. TRENDED CONVECTIVE INITIATION AND POPS ON GENERAL HI-RES CONSENSUS...WHICH SUGGESTS STORMS WILL BE WELL WIDESPREAD AND PERHAPS LINGERING THROUGH THIS EVENING. NAM PWATS NEAR 2 INCHES AND LOW LEVEL LAPSE RATES NEAR 8.5 WITH DECENT CAPE INDICATE STRONG TO SEVERE DEVELOPMENT IS AGAIN POSSIBLE WITH DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNBURST RAINFALL AS MAIN THREATS. FLASH FLOOD THREAT MAY BE A BIT HIGHER AS WELL GIVEN THE HI-RES TRENDS WITH WHAT HAS BEEN RECENTLY OBSERVED. NORTH GA WILL HAVE TO BE WATCHED CLOSELY GIVEN THE AFOREMENTIONED RECENT RAIN. SIMILAR REGIME PRESENT FOR THURSDAY THOUGH A BIT LESS UPPER LEVEL FORCING SO HAVE GONE WITH CHANCE POPS AREA-WIDE BY AFTERNOON INTO EVENING. TEMPS STILL LOOKING TO BE NEAR TO SLIGHTLY ABOVE NORMAL WITH HIGHS IN UPPER 80S TO LOW 90S FOR MOST AREAS. BAKER LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... /ISSUED 430 AM EDT WED SEP 3 2014/ WARMER THAN NORMAL TEMPERATURES AND SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED THROUGH EARLY NEXT WEEK. WEAK UPPER LEVEL RIDGING WILL REMAIN OVER THE SOUTHEAST...HOWEVER BOTH ECMWF AND GFS SHOW A WEAK TROUGH OVER THE MOUTH OF THE MISSISSIPPI RIVER WITH AN AXIS OF VORTICITY ACROSS PORTIONS OF WEST AND NORTH GEORGIA. A SURFACE FRONT WILL WASH OUT AS IT TRAVERSES THE FORECAST AREA THROUGH THE LATTER PART OF THE WEEKEND PROVIDING AN ADDITIONAL FOCUS FOR THUNDERSTORM ACTIVITY. SOME DISCREPANCIES NOTED IN GUIDANCE TEMPERATURES THURSDAY BUT GENERALLY IN LINE THROUGH THE EXTENDED PERIODS WITH ABOVE NORMAL TEMPERATURES EXPECTED. ATWELL HYDROLOGY... /ISSUED 430 AM EDT WED SEP 3 2014/ AFTER PORTIONS OF FAR NORTH GEORGIA QUICKLY RECEIVED NEARLY 3 TO 5 INCHES OF RAIN EARLY THIS MORNING...ADDITIONAL FLOODING CONCERNS WILL NEED TO BE MONITORED CLOSELY THIS AFTERNOON THROUGH EVENING WITH THE NEXT FORECAST ROUND OF STORMS. HPC HAS INCLUDED MUCH OF NORTH AND PORTIONS OF CENTRAL GEORGIA IN THE DAY-1 EXCESSIVE RAINFALL REGION. WHILE A WIDESPREAD 2 INCHES IS LIKELY...THERE IS POTENTIAL FOR LOCAL AREAS TO RECEIVE 3 TO 4 INCHES OR MORE IN A COUPLE HOURS OR LESS THAT MAY EXCEED FLASH FLOOD GUIDANCE VALUES. PLEASE MONITOR FUTURE UPDATES. BAKER && .AVIATION... 18Z UPDATE... CONVECTION HAS STARTED TO DEVELOP ACROSS NORTH AND CENTRAL GEORGIA. TIMING AT THE TAF SITES IS HARD TO DETERMINE...BUT EXPECT CONVECTION TO CONTINUE NEAR THE SITES THROUGH THIS EVENING...ALTHOUGH MAY NOT BE CONTINUOUS DIRECTLY AT THE SITE. WITH STORMS...WILL SEE VSBYS DECREASE TO AROUND 1SM BUT FOR A SHORT PERIOD OF TIME. ALSO EXPECT VRB WIND GUSTS NEAR STORMS WITH OUTFLOW BOUNDARIES. SHOULD SEE CONVECTION TO CONTINUE INTO TONIGHT...BUT COVERAGE DIMINISH...THEN CONCERN BECOMES LOW /IFR TO MVFR/ CIGS IN THE MORNING. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON WINDS...CIGS AND VSBYS DUE TO EFFECTS FROM THUNDERSTORMS. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 93 71 90 70 / 60 60 50 30 ATLANTA 89 73 90 73 / 60 60 50 30 BLAIRSVILLE 85 66 84 68 / 60 60 50 30 CARTERSVILLE 89 69 91 73 / 60 60 50 30 COLUMBUS 92 74 92 74 / 60 60 40 30 GAINESVILLE 89 72 88 72 / 60 60 50 30 MACON 92 71 92 72 / 60 50 50 30 ROME 90 69 92 73 / 60 60 40 30 PEACHTREE CITY 89 70 89 72 / 60 60 50 30 VIDALIA 91 73 92 74 / 40 40 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON... JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON...PAULDING... PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && SHORT TERM...11 LONG TERM....39 AVIATION...11
Hazardous weather outlook, Sep 3, 1:28 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 128 PM EDT WED SEP 3 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041300- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 128 PM EDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR NORTH GEORGIA THROUGH TONIGHT... WEATHER HAZARDS EXPECTED... EXPECTED SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS COULD LINGER INTO TONIGHT. SLOW MOVING STORMS COULD RESULT IN LOCALLY HEAVY RAINFALL AND ISOLATED FLASHING FLOODING ACROSS PARTS OF NORTH GEORGIA FROM MID AFTERNOON THROUGH LATE TONIGHT. ADDITIONALLY... ISOLATED PULSE STRONG TO SEVERE STORMS WITH DAMAGING WINDS CANNOT BE RULED OUT THIS AFTERNOON AND EVENING. DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA FROM MID TO LATE THIS AFTERNOON THROUGH LATE TONIGHT. ANY STORMS THAT DEVELOP WILL BE SLOW MOVING... AND HAVE THE POTENTIAL TO REDEVELOP OR TRAIN OVER THE SAME AREAS. AS A RESULT... THERE IS THE POTENTIAL FOR VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME... WITH 2 TO 4 INCHES OR MORE POSSIBLE. THE MAIN CONCERN IS THE POTENTIAL FOR FLASH FLOODING ACROSS NORTH GEORGIA WHERE GROUNDS ARE WET AND STREAMS ARE HIGH DUE TO HEAVY RAINFALL THAT OCCURRED LAST NIGHT. THIS HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH FOR MUCH OF NORTH GEORGIA FROM 2 PM THIS AFTERNOON THROUGH 8 AM THURSDAY MORNING. SEE THE LATEST /ATLFFAFFC/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND...MAINLY IN THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 3, 1:51 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT WED SEP 3 2014
GAZ079-089>091-031815-
151 PM EDT WED SEP 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALBOT...
MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 215 PM EDT...
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOX SPRINGS THE THUNDERSTORM WAS NEARLY
STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALBOT...MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES THROUGH 215 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE EELBECK/WEST
FORT BENNING...UPATOI...NORTH FORT BENNING...BOX SPRINGS...MARION
ESTATES...OAKLAND...BRANTLEY...JUNIPER AND GENEVA. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3237 8481 3258 8482 3259 8470 3260 8469
3261 8448 3237 8447
TIME...MOT...LOC 1751Z 256DEG 1KT 3250 8464Special weather statement, Sep 3, 2:01 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 PM EDT WED SEP 3 2014
GAZ042-052-031830-
201 PM EDT WED SEP 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 230 PM EDT...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TYUS TO EPHESUS...MOVING EAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CARROLL AND HEARD COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE EPHESUS...BLACKJACK MOUNTAIN...
TYUS...BOWDON...FROLONA...ROOSTERVILLE...CENTRALHATCHEE...LOWELL...
CLEM...ROOPVILLE AND CARROLLTON. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3356 8528 3363 8494 3335 8506 3332 8528
3348 8531
TIME...MOT...LOC 1802Z 269DEG 3KT 3348 8516 3341 8523
3336 8528Special weather statement, Sep 3, 2:42 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 242 PM EDT WED SEP 3 2014 GAZ042-031915- 242 PM EDT WED SEP 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN CARROLL COUNTY UNTIL 315 PM EDT... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARROLLTON...MOVING NORTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CARROLL COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SEATON LAKE...CLEM...CARROLLTON...ABILENE AND TREASURE LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3368 8514 3370 8491 3350 8494 3352 8518 TIME...MOT...LOC 1842Z 213DEG 5KT 3360 8505
Special weather statement, Sep 3, 2:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 259 PM EDT WED SEP 3 2014 GAZ067-078-079-031930- 259 PM EDT WED SEP 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALBOT... MERIWETHER AND HARRIS COUNTIES UNTIL 330 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WARM SPRINGS THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TALBOT...MERIWETHER AND HARRIS COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHILOH...FLINT HILL... RALEIGH...WARM SPRINGS...MANCHESTER...F.D. ROOSEVELT STATE PARK... HARRIS CITY AND DURAND. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3299 8484 3297 8458 3279 8463 3280 8483 TIME...MOT...LOC 1900Z 118DEG 0KT 3288 8473
Special weather statement, Sep 3, 3:03 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 303 PM EDT WED SEP 3 2014 GAZ092-093-104-031930- 303 PM EDT WED SEP 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN SUMTER...SCHLEY AND MACON COUNTIES UNTIL 330 PM EDT... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ANDERSONVILLE THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SUMTER...SCHLEY AND MACON COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEW ERA...AMERICUS...BUMPHEAD...LA CROSSE...ELLAVILLE...SHILOH...PENNINGTON...METHVINS... ANDERSONVILLE...CLEARVIEW AND ANDERSONVILLE NATIONAL HISTORIC SITE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3206 8433 3227 8432 3227 8405 3204 8405 TIME...MOT...LOC 1903Z 241DEG 2KT 3217 8416
Special weather statement, Sep 3, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT WED SEP 3 2014
GAZ089>091-031945-
308 PM EDT WED SEP 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 345 PM EDT...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SAND HILL TO ZELLOBEE...MOVING WEST AT 5
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES THROUGH 345 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ZELLOBEE...
EELBECK/WEST FORT BENNING...VISTA TERRACE...NORTH FORT BENNING...
EDGEWOOD...HIGHLAND PARK...CHRISTOPHER...JAMESTOWN/SOUTH FORT
BENNING...MANTA...CUSSETA...AVONDALE...SAINT MARYS HILLS...BENNING
PARK...BENNING HILLS AND CARTER ACRES. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3236 8499 3241 8499 3242 8497 3246 8501
3249 8500 3250 8479 3248 8460 3224 8460
3224 8478 3225 8491 3227 8491 3232 8501
3235 8501
TIME...MOT...LOC 1908Z 102DEG 5KT 3239 8486 3236 8473
3231 8464The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 11:07 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 38 min |
| Sep 2, 11:50 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 40 min |
| Sep 3, 3:34 AM EDT | Flash Flood Warning | FFC | Catoosa, Murray, Walker, Whitfield | 6 hr |
| Sep 3, 11:47 AM EDT | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 27 more | 16 hr |
| Sep 3, 1:51 PM EDT | Special Weather Statement | FFC | Marion | 24 min |
| Sep 3, 2:01 PM EDT | Special Weather Statement | FFC | Carroll | 29 min |
| Sep 3, 2:42 PM EDT | Special Weather Statement | FFC | Carroll | 33 min |
| Sep 3, 2:59 PM EDT | Special Weather Statement | FFC | Meriwether | 31 min |
| Sep 3, 3:03 PM EDT | Special Weather Statement | FFC | Sumter | 27 min |
| Sep 3, 3:21 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 39 min |
| Sep 3, 3:35 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 25 min |
| Sep 3, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Webster | 26 min |
| Sep 3, 3:58 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 32 min |
| Sep 3, 4:14 PM EDT | Special Weather Statement | FFC | Marion, Schley | 31 min |
| Sep 3, 4:28 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren, Wilkes | 32 min |
| Sep 3, 4:37 PM EDT | Special Weather Statement | FFC | Fulton | 23 min |
| Sep 3, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 34 min |
| Sep 3, 5:00 PM EDT | Special Weather Statement | FFC | DeKalb | 30 min |
| Sep 3, 5:06 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 54 min |
| Sep 3, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 24 min |
| Sep 3, 5:23 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 37 min |
| Sep 3, 5:36 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Gwinnett | 39 min |
| Sep 3, 5:37 PM EDT | Flash Flood Warning | FFC | Gordon | 6 hr |
| Sep 3, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 23 min |
| Sep 3, 6:02 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 28 min |
| Sep 3, 6:04 PM EDT | Special Weather Statement | FFC | Crisp | 41 min |
| Sep 3, 6:10 PM EDT | Special Weather Statement | FFC | Baldwin, Washington, Wilkinson | 50 min |
| Sep 3, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett, Hall | 33 min |
| Sep 3, 6:14 PM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett, Jackson, Madison | 46 min |
| Sep 3, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Monroe | 33 min |
| Sep 3, 6:37 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Forsyth, Hall, Jackson | 38 min |
| Sep 3, 6:55 PM EDT | Special Weather Statement | FFC | Barrow, Newton, Rockdale, Walton | 50 min |
| Sep 3, 6:59 PM EDT | Special Weather Statement | FFC | Bibb, Jones | 31 min |
| Sep 3, 7:15 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 45 min |
| Sep 3, 7:24 PM EDT | Special Weather Statement | FFC | Jones | 51 min |
| Sep 3, 7:26 PM EDT | Flash Flood Warning | FFC | Banks, Hall, Jackson | 6 hr |
| Sep 3, 7:45 PM EDT | Special Weather Statement | FFC | Paulding | 45 min |
| Sep 3, 7:51 PM EDT | Special Weather Statement | FFC | Barrow, Newton, Walton | 39 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.